MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBH100502A
Health Effect - Clinical Codes Aneurysm (1708); Insufficient Information (4580)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.
 
Event or Problem Description
During treatment of a splenic aneurysm, a gore® viabahn® endoprosthesis (viabahn device) did not advance to the splenic artery due to tortuous anatomy.Attempts were made to withdraw the viabahn device through the 12fr cook sheath; however, the device could not be withdrawn.The device was deployed in the gastroduodenal artery and the deployment line was pulled out.However, the delivery catheter became stuck and could not be removed.Decision was made to have the transplant surgeon cut and remove the delivery catheter during a scheduled renal transplant surgery on (b)(6) 2020.(b)(4).
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met all pre-release manufacturing specification.A product history review was conducted for the vbx device, and manufacturing records show the device lot met all pre-release specifications.This evaluation follows the complaint detail to confirm failure to advance and difficulty during withdrawal.Both are likely the result of tortuous anatomy; further causal identification is not possible.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11335205
Report Number2017233-2021-01679
Device Sequence Number13667443
Product Code NIP
UDI-Device Identifier00733132623211
UDI-Public00733132623211
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model NumberVBH100502A
Device Catalogue NumberVBH100502A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age31 YR